Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Cheyenne, WY

June 4, 2014Banner County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2014, 8:57 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 8:57 PM MDT (02:57 UTC)
Expired
Jun 4, 2014, 9:30 PM MDT
In force
33 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 9:02 PM MDTTSTM WND GST 70Redington, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 5:12 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
3163 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS55 KCYS 050257
SVRCYS
NEC007-123-157-050330-
/O.NEW.KCYS.SV.W.0049.140605T0257Z-140605T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 930 PM MDT

* AT 853 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHWEST OF ANGORA TO 6 MILES NORTHEAST OF
  THE INTERSECTION OF HIGHWAY 88 AND WRIGHTS GAP ROAD...AND MOVING
  EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  THE INTERSECTION OF HIGHWAY 385 AND L62...ANGORA...REDINGTON...
  BRIDGEPORT STATE RECREATION AREA...NORTHPORT...BRIDGEPORT...COURT
  HOUSE AND JAIL ROCKS...THE INTERSECTION OF HIGHWAY 385 AND 92 AND
  MUD SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4144 10298 4159 10362 4200 10325 4186 10266
TIME...MOT...LOC 0257Z 286DEG 24KT 4193 10314 4162 10340

HAIL...1.50IN
WIND...70MPH

$$

TJT
2 follow-up statements
899 
WWUS55 KCYS 050320
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
920 PM MDT WED JUN 4 2014

NEC007-157-050329-
/O.CAN.KCYS.SV.W.0049.000000T0000Z-140605T0330Z/
BANNER NE-SCOTTS BLUFF NE-
920 PM MDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF AND
NORTHEASTERN BANNER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4144 10298 4154 10335 4196 10306 4186 10266
TIME...MOT...LOC 0319Z 286DEG 24KT 4189 10295 4158 10321

$$

NEC123-050330-
/O.CON.KCYS.SV.W.0049.000000T0000Z-140605T0330Z/
MORRILL NE-
920 PM MDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORRILL COUNTY
UNTIL 930 PM MDT...

AT 918 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF ANGORA TO REDINGTON...AND MOVING EAST
AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT STATE RECREATION AREA...NORTHPORT...BRIDGEPORT...COURT
HOUSE AND JAIL ROCKS...THE INTERSECTION OF HIGHWAY 385 AND 92 AND MUD
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4144 10298 4154 10335 4196 10306 4186 10266
TIME...MOT...LOC 0319Z 286DEG 24KT 4189 10295 4158 10321

HAIL...1.00IN
WIND...70MPH

$$

TJT
245 
WWUS55 KCYS 050328
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
928 PM MDT WED JUN 4 2014

NEC123-050338-
/O.EXP.KCYS.SV.W.0049.000000T0000Z-140605T0330Z/
MORRILL NE-
928 PM MDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR MORRILL COUNTY WILL EXPIRE AT
930 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT.

LAT...LON 4144 10298 4154 10335 4196 10306 4186 10266
TIME...MOT...LOC 0328Z 286DEG 24KT 4187 10287 4156 10313

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:01 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 4, 7:01 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT WED JUN 4 2014

.UPDATE...
ISSUED AT 646 PM MDT WED JUN 4 2014

LATEST SURFACE BOUNDARY WAS BEGINNING TO PUSH SOUTHEAST THROUGH
SOUTHERN WYOMING (JUST SOUTH OF BORDEAUX) AND THE SOUTHERN
NEBRASKA PANHANDLE (JUST NORTH OF SCOTTSBLUFF). COULD SEE SOME
HIGH WIND GUSTS UP TO 40 MPH JUST BEHIND THIS BOUNDARY AS IT
PASSES THROUGH THIS EVENING. THIS BOUNDARY MAY ALSO TRIGGER SOME
CONVECTION THIS EVENING...BUT WITH DEWPOINTS FAIRLY LOW IN THE
LOWER 40S...AND SURFACE BASED CAPES AROUND 1000 J/KG WE MAY SEE
SOME GUSTY WINDS OF 50 TO 60 MPH AND SMALL HAIL. STILL CANNOT RULE
OUT A COUPLE OF STRONG TO SEVERE STORMS IN THE SOUTHERN
PANHANDLE...BUT IT APPEARS LIKE THE BULK OF THE CONVECTION WILL BE
LINING UP EAST OF THE AREA. WE WILL ALSO MOST LIKELY SEE DEWPOINTS
JUMP THIS EVENING AFTER THE BOUNDARY PASSES THROUGH.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 157 PM MDT WED JUN 4 2014

ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON AND
EVENING AS UNSTABLE LOW LEVELS COMBINE WITH A SHORT WAVE MOVING
ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED WITH THE MAIN SEVERE THREAT BEING LARGE
HAIL. STRONG WIND GUSTS WILL ALSO BE A THREAT WITH MINIMAL CHANCES
FOR TORNADOES.

INITIALLY THIS AFTERNOON THE SHEAR PARAMETERS ARE MARGINAL FOR
SEVERE THUNDERSTORMS BUT THE 0-6 KM BULK SHEAR SHOULD PUSH 40 TO
50 KTS OVER MOST OF THE FORECAST AREA LATE AFTERNOON AND EARLY
EVENING. 18Z LAPS DATA SHOWING UPWARDS OF 3000 J/KG OF SURFACE BASED
CAPE IN DOUGLAS COUNTY. THIS IS 1000-1500 K/KG HIGHER THAN THE
MODELS WOULD SUGGEST. NOT SURE THE LAPS DATA IS 100 PERCENT
ACCURATE BUT GOING TO KEEP A CLOSE EYE ON MESO ANALYSIS THIS
AFTERNOON...AS 3000 J/KG OF CAPE WOULD MEAN VERY LARGE HAIL WOULD
BE POSSIBLE. ON THE OTHER HAND...THE 16Z HRRR RUN OF COMPOSITE
REFLECTIVITY DOES NOT INDICATE MUCH IN THE WAY OF DISCRETE
CONVECTION INDICATIVE OF SUPERCELLS OVER THE CWA THIS AFTERNOON OR
EVENING. AT ANY RATE...THERE IS AT LEAST A THREAT FOR SEVERE
STORMS. WILL MONITOR CLOSELY THIS AFTERNOON.

FRONTAL BOUNDARY WILL BECOME THE FOCUS FOR CONVECTION LATER THIS
EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. COULD SEE
CONVECTION CONTINUE ACROSS THE SOUTHERN PANHANDLE INTO LATE
TONIGHT NEAR THE FRONT. THUNDERSTORMS SHOULD BECOME ELEVATED BY
LATE THIS EVENING WITH MINIMAL SEVERE THREAT...AND THAT BEING
MAINLY HAIL.

AIR MASS SHOULD BE STABLE BEHIND THE COLD FRONT TOMORROW. CAP
SHOULD BE IN PLACE EAST OF THE LARAMIE RANGE AND SUBSIDENCE ALOFT
SHOULD ALSO CONTRIBUTE TO CAPPING. LEFT A SLIGHT CHANCE OF
THUNDERSTORMS FOR NOW...BUT THE NIGHT SHIFT MAY BE TO REMOVE THE
CHANCES FROM EASTERN PORTIONS OF THE FORECAST AREA. ACTUALLY THE
HIGHER CHANCE FOR THUNDERSTORMS WILL BE LATE TOMORROW EVENING INTO
THE OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD. STRONG THETAE
ADVECTION WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. THE
NAM IS MUCH FARTHER NORTH WITH THE STRONGEST POSITIVE THETAE THAN
THE GFS. NOT SURE WHICH TO BELIEVE AT THIS POINT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 1257 PM MDT WED JUN 4 2014

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE TIMING
OF THE WAVES MOVING ACROSS FORECAST AREA THIS WEEKEND.

SATURDAY-SUNDAY:
A COUPLE OF SHORTWAVES ARE PROGGED TO MOVE ACROSS THE FORECAST
AREA THIS WEEKEND. OBVIOUSLY THE MAIN CONCERN WILL BE THE TIMING
OF THESE FEATURES. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN
SHOWING THIS WAVE MOVING ACROSS THE AREA SATURDAY MORNING INTO EARLY
SATURDAY AFTERNOON. IF THIS WOULD BE THE CASE...THEN WE MAY SEE
THE CONVECTION DEVELOP A BIT EARLIER IN THE DAY. WE DID BUMP UP
POPS A BIT SATURDAY MORNING TO REFLECT THIS POTENTIAL. THIS MAY
ALSO SET THE STAGE FOR STRONG TO SEVERE CONVECTION ON THIS DAY AS
WELL WITH SURFACE BASED CAPES BETWEEN 1000-1500 J/KG. 0-6KM SHEAR
VALUES MAY ALSO BE SUFFICIENT ENOUGH TO PRODUCE A COUPLE OF
SUPERCELLS. AT THIS POINT...IT APPEARS LIKE THE BULK OF THE STORMS
SHOULD MOVE OUT OF THE AREA BY EARLY EVENING. AFTER THIS WAVE
PASSES THROUGH...IT WILL TURN QUITE A BIT COOLER WITH HIGHS
STRUGGLING TO GET OUT OF THE 50S AND 60S. THE MODELS ARE SHOWING A
MORE AMPLIFIED TROF MOVING THROUGH ON SUNDAY WHICH MAY HELP
STEEPEN THE LOW AND MID LEVEL LAPSE RATES WITH STILL FAIRLY GOOD
SHEAR IN PLACE. THE COOLER TEMPERATURES WILL ALSO YIELD TO LOWER
WET BULB ZERO HEIGHTS WHICH MAY BE SUFFICIENT TO PRODUCE STRONG
TO SEVERE STORMS WITH LARGE HAIL.

MONDAY-WEDNESDAY:
AFTER THE TROF PASSES THROUGH THE AREA ON SUNDAY NIGHT WE SHOULD
SEE SOME RIDGING ON MONDAY FOLLOWED BY ZONAL FLOW. AS A
RESULT...DRY AND MILD CONDITIONS SHOULD PREVAIL ON MONDAY...DUE TO
GOOD SUBSIDENCE IN PLACE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS ON TUESDAY AND WEDNESDAY IN THE MOUNTAINS AND
ADJACENT PLAINS AS THE LOW LEVEL MOISTURE CONTINUES TO BANK UP
AGAINST THE LARAMIE RANGE WITH SOME AID FROM THE LEE SURFACE TROF.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1257 PM MDT WED JUN 4 2014

&&

.FIRE WEATHER...
ISSUED AT 1257 PM MDT WED JUN 4 2014

NO FIRE WEATHER CONCERNS OVER THE NEXT WEEK. A FEW SHOWERS AND
THUNDERSTORMS POSSIBLE MOST DAYS FOR AREAS WEST OF THE LARAMIE
RANGE. ALONG AND EAST OF THE LARAMIE RANGE...MUCH GREATER CHANCES
FOR SHOWERS AND THUNDERSTORMS DURING THE NEXT WEEK AS AN ACTIVE
WEATHER PATTER REMAINS IN PLACE.

&&

.HYDROLOGY...
ISSUED AT 1257 PM MDT WED JUN 4 2014
RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND
LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED
AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK
SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL
BE SEASONAL...PRODUCING SOME SNOW MELT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...REC
SHORT TERM...SML
LONG TERM...REC
AVIATION...REC
FIRE WEATHER...SML
HYDROLOGY...REC
Hazardous weather outlook, Jun 4, 10:18 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT WED JUN 4 2014

WYZ103>106-109>117-051630-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1018 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF
THE LARAMIE RANGE THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE. DIME SIZED HAIL AND DOWN BURST WINDS TO 50 MPH WILL
BE THE PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
051630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1018 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND PERSIST INTO THE LATE EVENING FOR AREAS EAST OF THE LARAMIE
RANGE. SOME OF THESE STORMS COULD BECOME SEVERE WITH GOLF BALL
SIZED OR LARGER HAIL...AND WIND GUSTS TO 70 MPH. THE MAIN THREAT
FOR SEVERE THUNDERSTORMS EXIST EAST OF INTERSTATE 25...AND INTO
THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS EAST OF
INTERSTATE 25 AFTER 3 PM MDT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

SML

In the hours before

Local storm report, Jun 4, 8:16 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 W ALLIANCE            42.10N 102.97W
06/04/2014  M1.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

            WIND GUSTS OF 40-50 MPH PRECEDED THE HAIL.

&&

HAHN
Local storm report, Jun 4, 8:32 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
832 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND GST     ALLIANCE AIRPORT        42.05N 102.81W
06/04/2014  M51 MPH          BOX BUTTE          NE   ASOS

&&

HAHN
Special weather statement, Jun 4, 8:32 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
832 PM MDT WED JUN 4 2014

NEZ003-019>021-096-050300-
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
832 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX...
EASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHWESTERN BOX BUTTE
AND NORTHEASTERN BANNER COUNTIES UNTIL 900 PM MDT...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
KILPATRICK LAKE TO 5 MILES SOUTH OF WILDCAT HILLS STATE RECREATION
AREA...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  THE INTERSECTION OF HIGHWAY 88 AND WRIGHTS GAP ROAD...
  MOOMAWS CORNER...
  BAYARD...
  CHIMNEY ROCK STATE PARK...
  SOUTH BAYARD JUNCTION...
  THE INTERSECTION OF HIGHWAY 385 AND L62...
  REDINGTON...
  ANGORA...
  MCGREW...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4194 10299 4157 10326 4159 10378 4212 10340
TIME...MOT...LOC 0231Z 294DEG 24KT 4201 10335 4163 10361

TJT
Local storm report, Jun 4, 8:39 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
839 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND GST     ALLIANCE AIRPORT        42.05N 102.81W
06/04/2014  M56 MPH          BOX BUTTE          NE   ASOS

&&

HAHN
Local storm report, Jun 4, 8:49 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND GST     ALLIANCE AIRPORT        42.05N 102.81W
06/04/2014  M59 MPH          BOX BUTTE          NE   ASOS

&&

HAHN
Local storm report, Jun 4, 8:54 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
854 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             ALLIANCE                42.10N 102.87W
06/04/2014  M1.00 INCH       BOX BUTTE          NE   PUBLIC

            HAIL SIZE VARIED FROM PEAS TO QUARTERS.

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:41 PM MDTSpecial Weather StatementCYSBanner49 min
Jun 4, 7:56 PM MDTSpecial Weather StatementCYSBox Butte49 min
Jun 4, 8:03 PM MDTSevere Thunderstorm WarningCYSBox Butte42 min
Jun 4, 8:25 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball35 min
Jun 4, 8:32 PM MDTSpecial Weather StatementCYSScotts Bluff28 min
Jun 4, 8:42 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill33 min
Jun 4, 9:09 PM MDTAreal Flood AdvisoryCYSBox Butte4 hr
Jun 4, 9:31 PM MDTSpecial Weather StatementCYSMorrill44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.